Addiction: Substance Abuse Community
Kadian (morphine) withdrawal help
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Kadian (morphine) withdrawal help

Hello,

My husband had extensive surgery 11 years ago.  He has been put on so many meds and is up to 1200mg of Kadian a day.  He decided enough was enough and wants off of it all. He started weaning off 11 days ago.  Last partial Kadian was 4 days ago.   He lost 19 pounds so far, does not want methadone or suboxone....I guess my questions are what should I expect?  He has cold/hot sweats, chills and severe insomnia!!  I think that if he would sleep he would feel better. Tried Ambien, Lunesta....nothing happens!  Any suggestions???  He is only 38...
Related Discussions
5 Comments Post a Comment
Blank
Avatar_m_tn
Not familiar with Kadian, but if he's been on heavy opiates for a long time, it will take a while.  I would not push the methodone or suboxone as they will only start the cycle over again.  At day four he is just getting the opiates out of his system and the pain receptors are opening and wanting to be covered back up with an opiate.  This is where the proverbial, rubber meets the road.  He will not sleep for a while and should take in as much good fluid as possible.  You can try the supplements and baths, but in reality, the only thing that will help is prayer and time.  The good news is that once he's got it all  out of his system and begins his recovery, the pain issues may not be nearly as bad as he remembers.  After 12 years of opiates I found that the pain was still there but was not near as bad off of pills as it was on the pills.  Keep posting here, someone with experience with this particular drug will come along soon.  May God bless and keep you and your husband during this trying time.  guv
Blank
Avatar_m_tn
Hello Guv,

Thank you for your response....I feel so bad for him and I just do not know what to do.  What is really scaring me is that he has NO energy.  It actually seems like he is going to pass out at times.  Even walking into the bathroom is an effort.  We have two little girls that are so worried for him.....we told him that daddy has the flu.  This is just awful and I am so bitter and mad with all the doctors that have ever treated him. He has violent sneezing and you can see that he is just toally exhausted. I give him so much credit...I really do...I just wish he could sleep.
-m
Blank
Avatar_m_tn
Fatigue/ no energy is one of the worst and unfortunately longest lasting symptoms that go along with the detox and withdrawal process.  I can certainly understand your fear of the unknown and your bitterness towards the doctors.  My poor wife, God bless her, had to deal with me having no energy for practically all of '09.  Just know that your support and not criticism is exactly what he needs at this time.  I remember the fatigue being so bad that any and everything just seemed to be undoable.  However, encourage him to continue going and doing as much as he can.  He won't like it, but there is no way I could have just sat home all the time.  Luckily my work family knew exactly what I was going thru so I was able to go to the office and try to do things, even if for only a few hours a day.  When I was too exhausted, my wife drove me.  

The sneezing, I remember it well.  My record was 13 in a row.  I had not sneezed for years while using and after coming off the pills began sneezing like crazy.  My best explanation for this is that the meds have coated his body and all of his senses, etc.
As the body begins to thaw out, these senses and feelings begin to slowly come back.  Sneezing will eventually subside.  Emotions will start to arise that he may have not felt for a long time.  After a while he may experience anxiety, anger and depression.  Just know that this is all part of the process.  

I have a young son that also didnt understand.  But it is much better for him to get off of the meds now and have the future with the kids, rather than trying to go on addicted.  If he has access to NA, I would highly recommend that he give it a try as early as possible.  He will need aftercare.  We had no idea that this was going to be a lifetime deal, but it is.  You need to accept that and start working towards peace with it, versus bitterness.  There will be plenty of time to bash the drs later.  For now just concentrate on his recovery.  Feel free to ask any questions,  guv
Blank
Avatar_f_tn
I used microwavable warmers. My favorite was snuggle safe pet warmers because they lasted 10 hours and I could put them in my shirt when I couldnt be in a hot tub or steam bath etc.  Another important step that worked for me was exercise.  I DIDNT want to. But it helped work the drugs out of my system and with sleep. Although it was some time before I could get 6 hours in a row.  I dont suggest ambien because it is addictive. Drink lots of green tea for antioxidant effect and lemmonaid .  Vitimans --  some people here say the Thomas Recipe really worked for them.  
My opinion is the 4th day is the worst. So be encouraged and be encouraging.  No negative comments. Give him lots of atta boys!!!  Get him to read posts and post.
Blank
Avatar_m_tn
Thank you for your responses.  Today I started him on some "Boost" the protein drink....just keeping my fingers crossed.  He has no urge for meds.....just wants all the withdrawal symptoms to go away.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Addiction Answerers
2083449_tn?1381358308
Blank
Sonrissa
NV
3197167_tn?1348972206
Blank
clean_in_ks
KS
4522800_tn?1405696702
Blank
VICourageous
ID
495284_tn?1333897642
Blank
dominosarah
City of Dominatrix, MN
4113881_tn?1401895587
Blank
ActingBrandNew
Torrance, CA
1827057_tn?1397523877
Blank
ricart70
IN